| Model Number |
PTH |
| Medical Device Problem Codes |
Incorrect Measurement (1383); High Test Results (2457); Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/07/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient sample tested with the elecsys pth immunoassay and elecsys dhea-s on a cobas 8000 e 801 module.The sample also had a questionable pth value when tested on a second e 801 analyzer.No incorrect results were reported outside of the laboratory.This medwatch will apply to the pth assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the dhea-s assay.The sample initially resulted in a pth value of < 1.5 pg/ml with a data flag when tested on the first e 801 analyzer.The sample was tested again on a second e 801 analyzer, resulting in the same value.The sample was frozen and re-tested approximately 1 week later on an abbott alinity analyzer, resulting in a pth value of 44.1 pg/ml.The sample initially resulted in a dhea-s value of > 1000 ug/dl with a data flag when tested on the first e 801 analyzer.The sample was diluted 1:10 and repeated on the first e 801 analyzer, resulting in a value of approximately 1100 ug/dl.The sample was frozen and re-tested approximately 1 week later on an abbott alinity analyzer, resulting in a dhea-s value of 211.4 ug/dl.The results from the abbott alinity analyzer were believable as these corresponded with the patient's clinical history.The serial number of the first e 801 analyzer is (b)(4).The serial number of the second e 801 analyzer was requested, but not provided.
Additional Manufacturer Narrative
Annual maintenance and an exchange of the gear pump head were performed on the first e 801 analyzer.The customer reported no further issues.
Additional Manufacturer Narrative
A sample from the patient was provided for investigation and the results obtained by the customer could be reproduced.
Additional Manufacturer Narrative
Further investigations of the patient's sample determined that it contains an interfering factor against the streptavidin component of the roche assay.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.".